MAUDE Adverse Event Report: ETHICON INC. STRATAFIX SPIRAL PDS+; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. STRATAFIX SPIRAL PDS+; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP1B413
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Not Applicable (3189); No Code Available (3191)
Date of Event 10/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pc-(b)(4).(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that the patient underwent a cervical laminectomy procedure on unknown date and barbed suture was used to close the subcutaneous tissue.On unknown date post op, the patient experienced suture spitting.The patient experienced an infection on an unknown date and an additional procedure was performed on (b)(6) 2018 for cleansing.Additional information will be requested.
 
Additional Manufacturer Narrative
(b)(4).The device history records were reviewed and the manufacturing criteria were met prior to the release of this lot.Additional information was obtained: in this case the material was longer lasting than normally needed and the size was also larger than normal.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.

Brand Name
STRATAFIX SPIRAL PDS+
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8039621
Report Number2210968-2018-76947
Device Sequence Number1302208
Product Code NEW
UDI-Device Identifier10705031236165
UDI-Public10705031236165
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Catalogue NumberSXPP1B413
Device Lot NumberLKP512
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/08/2018
Supplement Date Received by Manufacturer11/08/2018
Initial Report FDA Received Date11/05/2018
Supplement Report FDA Received Date11/29/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;